MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D7190
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: when did the needle separate from the suture (while in the package / during dispensing / during preparation / during use)? -- during use.What is the lot number? -product has been shipped for analysis with packaging.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2018 and a suture was used.During surgery, the suture prematurely separated from the needle at the swage.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/08/2019.Evaluation: an empty opened foil was returned for analysis.No suture or needle were returned for evaluation to determine the assignable cause of the suture needle pull off; therefore, the reported failure could not be evaluated.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.The cause of the reported incident could not be determined.

Brand Name
PDS II SUTURE 60"(150CM) 2 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8184489
Report Number2210968-2018-77945
Device Sequence Number1987135
Product Code NEW
UDI-Device Identifier10705031027350
UDI-Public10705031027350
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberD7190
Device Lot NumberMGZ197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/08/2019
Patient Sequence Number1